MAUDE Adverse Event Report: NORTHGATE TECHNOLOGIES INC. NEBULAE I; LAPAROSCOPIC INSUFFLATOR

NORTHGATE TECHNOLOGIES INC. NEBULAE I; LAPAROSCOPIC INSUFFLATOR
Model Number 7-650-00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 12/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On january 2nd, 2026 nti was made aware of the following alleged incident from a japanese distributor with an event date of december 24th, 2025.The complaint stated, "after setting the camera port, connecting the insufflation tube to the port, and starting insufflation, the patient's blood pressure dropped to 30 mmhg approximately one minute later.The patient's face also turned red, and a pneumothorax developed, stopping the surgery." the next day their local technician "checked the device's operation and found it to be functioning normally." the device was returned to nti on january 20th, 2026 and was assessed by our engineering team who ran the device through several functional tests and found it performed as expected.The device was then moved to our service department which also determined the device had no fault codes saved and no functional failures.The local technician, our engineering manager and our service technician determined the device to be operating normally.The device history record was performed for (b)(6) manufactured in august of 2015.The device was reviewed and passed all testing, with no abnormal finding.The device was returned to nti once prior on july 6th, 2023 where the complaint stated "insufflation was stopped during an operation.The unit mistakenly considered that the patient's abdomen was distended although the abdomen shrank actually.This happened on or about (b)(6) and the patience was no harmed." service evaluated the product for no/low flow.The mechanical and electronic safety relief valves were both functioning as expected.It was identified that the unit failed the gas supply test and the inlet pressure was low.The device was later recalibrated and returned to the customer.The revision was updated from # (b)(6).The product was around 8 years old at the time of its previous return.The expected lifetime of the device is 6 years.There is a caution in the manual which states "as with any precision instrument, periodic calibration of the unit is recommended on an annual basis or on a more frequent basis if conditions require.The manufacturer recommends an annual inspection and calibration of this product by a qualified service center." (b)(4) was reviewed.Risk id 1.10.1 (h) is the risk of pneumothorax due to excessive pressure.This risk has mitigations including: a warning in the manual, "the use of additional insufflation sources increases the intra-abdominal pressure.Continuously monitor intra-abdominal pressure over the course of the entire insufflation process if additional sources are used." a caution "to reduce the likelihood of potential over-pressure situations, use the tap feature and the associated tap sensing tubing set as often as possible.Do not use another tubing set for this purpose as it may directly affect the pressure monitoring results." an overpressure alert will activate at 5mmhg over the preset and a lapse of less than or equal to 5 seconds.Disabling the alert will not exceed 30 seconds if the device were to be displaying a higher pressure than actual that could be a loss of pneumo if the end user reduced the flow in an attempt to bring down the pressure.A clinical evaluation was performed per (b)(4) which proved the benefits outweigh the risks.At this time, an evaluation of the product, risk analysis, and device history has been performed.No malfunction was identified, and the appropriate risks are captured.If any new critical information is received, an updated report can be generated.At this time this functions as the final report.
 
Event or Problem Description
On january 2nd, 2026 nti received a complaint where the customer reported, "after setting the camera port, connecting the insufflation tube to the port, and starting insufflation, the patient's blood pressure dropped to 30 mmhg approximately one minute later.The patient's face also turned red, and a pneumothorax developed, stopping the surgery.(this occurred before the tap connection, smoke evacuation, and camera insertion.) the next day, our technician checked the device's operation and found it to be functioning normally.".

Brand Name
NEBULAE I
Common Device Name
LAPAROSCOPIC INSUFFLATOR
Manufacturer (Section D)
NORTHGATE TECHNOLOGIES INC.
1591 scottsdale court
elgin IL 60123
Manufacturer (Section G)
NORTHGATE TECHNOLOGIES INC.
1591 scottsdale court
elgin IL 60123
Manufacturer Contact
jerry briggs
1591 scottsdale court
elgin, IL 60123
MDR Report Key24205218
Report Number0001450997-2026-00002
Device Sequence Number5534565
Product Code HIF
UDI-Device Identifier00817183020189
UDI-Public00817183020189
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K120151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number7-650-00
Device Catalogue Number7-650-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2026
Initial Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown